Alert archive / Utah / Wind Advisories in 2019
Wind Advisory 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 8, 2019, 3:20 PM MDT. It took effect at May 9, 2019, 3:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2019, 3:20 PM MDT (21:20 UTC)
- In effect from
- May 9, 2019, 3:00 AM MDT
- Expired
- May 9, 2019, 1:39 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
066 WWUS75 KSLC 082120 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 320 PM MDT Wed May 8 2019 ...CANYON WINDS FOR THE NORTHERN WASATCH FRONT AND CACHE VALLEY LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON... .An easterly flow aloft developing across Wyoming will spill into northern Utah tonight. This increasing easterly flow along with a favorable surface pressure gradient across southwest Wyoming and northern Utah will create conditions that will support strong easterly canyon winds. The northern Wasatch Front and the Cache valley will begin to see these winds late tonight, with strong winds continuing into early Thursday afternoon. UTZ001-002-091200- /O.NEW.KSLC.WI.Y.0008.190509T0900Z-190509T2000Z/ Cache Valley/Utah Portion-Northern Wasatch Front- Including the cities of Logan, Smithfield, Brigham City, Ogden, and Bountiful 320 PM MDT Wed May 8 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM MDT THURSDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 3 AM to 2 PM MDT Thursday. * AFFECTED AREA...The northern Wasatch Front and the Cache valley. * WINDS...In and near the canyons east winds 20 to 30 mph with gusts near 50 mph. Areas most prone to strong gusts in Davis and Weber counties could see a few gusts approaching 60 mph. * TIMING...Beginning late tonight and continuing into early Thursday afternoon. The strongest gusts are expected Thursday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree may be susceptible to damage and could be blown down. A few power outages may result. Travel along Highway 89 and Interstate 15 will be impacted by the strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
202 WWUS75 KSLC 090918 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 318 AM MDT Thu May 9 2019 UTZ001-002-092000- /O.CON.KSLC.WI.Y.0008.000000T0000Z-190509T2000Z/ Cache Valley/Utah Portion-Northern Wasatch Front- Including the cities of Logan, Smithfield, Brigham City, Ogden, and Bountiful 318 AM MDT Thu May 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... * AFFECTED AREA...The northern Wasatch Front and the Cache valley. * WINDS...East 20 to 25 mph with gusts in excess of 45 mph, particularly near Logan, Farmington, and Weber Canyons. * TIMING...Continuing into mid morning before tapering off by early afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
655 WWUS75 KSLC 091939 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 139 PM MDT Thu May 9 2019 UTZ001-002-092045- /O.CAN.KSLC.WI.Y.0008.000000T0000Z-190509T2000Z/ Cache Valley/Utah Portion-Northern Wasatch Front- Including the cities of Logan, Smithfield, Brigham City, Ogden, and Bountiful 139 PM MDT Thu May 9 2019 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE... The National Weather Service in Salt Lake City will allow the Wind Advisory to expire. Occasional wind gusts to 40 mph will be possible into Friday morning near canyons in along the northern Wasatch Front and Cache Valley. However...these winds will remain below wind advisory criteria. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 8, 10:42 AM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 8, 10:42 AM MDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1042 AM MDT Wed May 8 2019 .SYNOPSIS...Cool and unsettled weather conditions will persist today over Utah and southwest Wyoming. The focus of showers and thunderstorms will shift into southern Utah beginning Thursday as northern portions of the forecast area see a drying and warming trend extending through the upcoming weekend. && .DISCUSSION...Morning satellite imagery shows a circulation center has developed within the longwave trough over southeast Utah. The most active areas of convection are north of the center where low-level cold advection and the mid-level cold pool are located, and along the western flank of the low along the I-15 corridor underneath the mid-level cold pool and in proximity to the upper jet over eastern Nevada. Convection will expand this afternoon, with the greatest concentration of showers/storms along the moisture discontinuity parallel to the I-15 corridor. Solid diurnal heating where cloud cover is currently at a minimum will lead to scattered convection developing this afternoon through early evening. Cloud cover and dynamic subsidence in the wake of the exiting circulation center could inhibit convection until late this afternoon or early evening across eastern and far southern Utah. Easterly cold advection aloft across Wyoming today will work into far northern Utah tonight. At the same time an increasingly favorable east-northeast surface pressure gradient will form which would be supportive of canyon wind development late tonight through a good portion of the day Thursday. The one factor working against strong canyon winds would be lingering instability and the resultant light shower activity across the far north overnight and into early Thursday. At this point will mention enhanced canyon winds, but avoid highlights for now. In the long term the development of an upper low over central and southern California late in the week will likely lead to a prolonged period of precip across the desert southwest/southern Great Basin through the upcoming weekend. Southern Utah, especially the southern mountains, could be in line for significant amounts of precip through the extended period. Northern Utah and southwest Wyoming will remain under a more stable and somewhat drier air mass during this period. && .AVIATION...Light north to northwest winds will gradually increase through late morning at the SLC terminal. Expect showers to redevelop across the higher terrain this afternoon, with occasional reductions in ceilings across the terminal. Potential still exists for gusty easterly winds north of the terminal tonight into Thursday morning. Typically this causes winds that vary from east to west at times at the Salt Lake Terminal as the area is outside of the main impact for these events. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...CONGER AVIATION...KRUSE For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 8, 3:31 AM MDT, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 331 AM MDT Wed May 8 2019 UTZ001>016-019>021-517-518-WYZ021-090945- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 331 AM MDT Wed May 8 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Relatively cool and unsettled conditions will continue over Utah and southwest Wyoming today, resulting in another round of showers and thunderstorms. Coverage will be best this afternoon and this evening, with the showers most numerous over the higher terrain. Brief heavy rain, gusty winds, small hail, and lightning are possible with any storms that develop. Enhanced easterly canyon winds are anticipated tonight over favored areas of northern Utah, which could impact travel along some north to south oriented routes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The focus of shower and thunderstorm activity will shift into southern Utah Thursday as northern Utah and southwest Wyoming see a warming and drying trend into the upcoming weekend. The warming temperatures will accelerate snowmelt at the mid and high elevations, resulting in streams and rivers running high, fast and cold across the outlook area through the remainder of the Spring. Monitor children and pets closely near these waterways. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:19 PM MDT | Special Weather Statement | SLC | Tooele | 41 min |
| May 7, 7:21 PM MDT | Special Weather Statement | SLC | Davis | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.